MAUDE Adverse Event Report: CORDIS US CORP. RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER

CORDIS US CORP. RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER
Catalog Number 506610S
Medical Device Problem Codes Fracture (1260); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 6f 10cm trans-radial rain sheath introducer would not go into radial artery.The device bunched up.The procedure was completed by switching to the femoral approach.There were no reports of patient injury.The insertion site was moderately calcified and not tortuous.The device was flushed prior to use, and the vessel dilator was snapped into place at the hub.There were no patient-specific anatomical anomalies noted at the insertion site.Insertion difficulties were experienced at the proximal section while trying to insert the sheath.There were no damages found on the device or its packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).Although, the catheter sheath introducer (csi) was only dipped and not soaked or wiped down with a wet gauze.The user was trained in the use of the device.One non-sterile "6f, 10 cm sw radial" unit was returned for investigation.Per visual inspection, the following components were received: one radial csi, one needle, and two mini guidewires.The first mini guidewire was found inserted into the needle and exhibited an unraveled and fractured/separated condition on its distal section.Multiple unsuccessful attempts were made to remove the guidewire from the needle, but it remained lodged.The second mini guidewire was found inserted into the radial csi and presented a kinked condition on the distal portion.Additionally, the cannula of the radial csi displayed an accordioned, kinked, and compressed condition along its entire length.No other notable details were observed.Due to the severe damage to the cannula, including full-length compression and kinking, a dimensional analysis was not performed.The unraveled and fractured guidewire was examined using a vision system, which confirmed coil wire unravelling and core wire separation.Examination of the fractured surface revealed ductile dimples, characteristic of microvoid coalescence¿a common failure mode caused by excessive mechanical stress.This mechanism involves the formation and coalescence of microvoids in the material under load, leading to separation and cuplike depressions at the fracture site, indicative of tensile overload and fatigue failure.The reported event of ¿catheter sheath introducer (csi)-insertion difficulty¿ could not be observed due to the nature of the complaint.However, the reported event of ¿catheter sheath introducer (csi)-accordioned¿ was observed through analysis of the returned device, which could result in difficulty inserting the sheath into the patient.Also, additional conditions of ¿mini guidewire-unraveled/stretched¿ and ¿mini guidewire-fractured-separated¿ were noted with the returned components along with a kinked/bent condition of a mini-guidewire and cannula, and a compressed/crushed condition of the cannula.The exact cause of the issue experienced could not be conclusively determined during analysis.Based on the information available for review and product analysis, access site characteristics (vessel reportedly had moderate calcification), and procedural/handling factors (csi was only dipped and not soaked or wiped down with a wet gauze) likely contributed to the reported insertion difficulty and damages to the sheath (accordioned, compressed/crushed, kinked/bent) noted.Also, procedural/handling factors likely contributed to the unraveled/stretched and fractured-separated condition of the mini guidewire noted with the returned device as evidenced by ductile dimples at the area of separation.Ductile dimples are a characteristic of microvoid coalescence, a common failure mode caused by excessive mechanical stress.This mechanism involves the formation and coalescence of microvoids in the material under load, leading to separation and cuplike depressions at the fracture site, indicating a tensile overload and fatigue failure.However, as this condition was not reported by the user, and the mini guidewire would no longer be in the needle at the time the customer would have experienced an insertion difficulty of the csi into the patient, it is possible this condition occurred due to manipulations after the procedure.As warned in the ifu, which is not intended as a mitigation, ¿manipulate the mini-guidewire slowly and carefully to avoid damage to the vessel wall, while monitoring the tip position and movement using standard catheterization technique.¿ the ifu also cautions, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ the ifu also instructs during preparation, ¿soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ per the recommended procedure, ¿introduce the needle into the vessel using an aseptic technique.Holding the needle in place, insert the flexible end of the mini-guidewire through the needle and into the vessel.Gently advance the guidewire to the desired depth.Do not withdraw the guidewire back though the metal cannula of the needle after it has been inserted as it may damage the guidewire.Holding the guidewire in place, withdraw the needle and apply pressure to the puncture site until the csi is inserted into the vasculature.Thread the csi with vessel dilator over the guidewire, grasping the sheath close to the skin to prevent buckling.Advance the assembly through the tissue and into the vessel.Caution: to prevent damage to the csi tip or kinking of the csi body, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.¿ neither the product analysis, nor the information available for review suggests that the reported event and observed conditions could be related to the design or manufacturing process of the units.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the 6f 10cm trans-radial rain sheath introducer would not go into radial artery.The device bunched up.The procedure was completed by switching to the femoral approach.There were no reports of patient injury.The insertion site was moderately calcified and not tortuous.The device was flushed prior to use, and the vessel dilator was snapped into place at the hub.There were no patient-specific anatomical anomalies noted at the insertion site.Insertion difficulties were experienced at the proximal section while trying to insert the sheath.There were no damages found on the device or its packaging prior to opening.The device was stored and prepped in accordance with the ifu.Although, the catheter sheath introducer (csi) was only dipped and not soaked or wiped down with a wet gauze.The user was trained in the use of the device.The device will be returned for evaluation.Addendum: per pe findings, the mini guidewire is inserted into the needle presenting an unravel and a fractured/separated condition on the distal section.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
7863138372
MDR Report Key22754161
Report Number9616099-2025-01274
Device Sequence Number9547774
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public(01)10705032078948(17)280229(10)18427328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number506610S
Device Lot Number18427328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown